I have been on Dasatinib for CML for about a month now and side effects seem to have settled down now but I was wondering how people deal with the side effects I still have. Not sure if they are from the CML or the treatment though and apologies if its been asked a lot already
Bone pain, I get quite bad aches/pain in my lower legs and forearms at the moment which is on the list of side effects of Dasatinib and CML so I’m assuming its related. I don’t really want to rely on painkillers, so have tried having a bath which helped a lot but its not practical to sit in a bath all day :). Anyone else dealt with this and anything else I could try?
The other one is around 2-5pm every day I get really tired, napping just seems to result in feeling worse (groggy), any other advice on dealing with fatigue is welcome although I’m sure its been asked before.
Also has anyone found they are getting dry skin from Dasatinib (or any other TKI) particularly on hands and face, not sure if its just the weather or if it could be related
Early days on the tablets so I am hoping these two things will subside eventually
Hi @AndyP I hope someone can help you but your fatigue question, I find a nap helps me but I keep it time limited to 3/4 to 1 hr, I could sleep for hours but if I sleep too long it alters my good sleep pattern at night.
Sometimes I take a nap or not and some fresh air and appropriate exercise for me, i.e. walking.
Look after yourself and it will interesting to see how your symptoms pan out over time. Please let us know
I will tag @BloodCancerUK_Nurses in my reply. I am no expert whilst I share a blood cancer diagnosis it is a different one, but I am sure they may be able to signpost you appropriately. Equally I suspect others will be able to share their experiences with you on the forum.
I do hope you a get some relief from your side effects soon . Keep us informed.
Hi @AndyP, thank you for your post, and I do hope you’re doing okay today. I’m sorry to see you’ve been dealing with side effects like aches and fatigue. I appreciate this must be understandably difficult for you.
I thought I’d share a few resources with you, just in case they’re helpful at all:
Blood cancer and fatigue | Blood Cancer UK
Blood cancer side effects | Blood Cancer UK
May I ask, Andy, if you’ve been able to share your experiences with your team at all? We’d encourage you to do so if you haven’t already, so they’re able to support you, explore what’s causing your symptoms, etc. I appreciate you say you’re not keen on painkillers, but it may be they have other suggestions that could be useful for you.
Please don’t hesitate to reach out to our Support Team if you wish to talk anything over at all (0808 2080 888).
Thanks for getting back to me and the links, to be honest I haven’t spoken to my consultant about these side effects yet but perhaps I should.
I guess I was thinking as the side effects aren’t really that bad and they were on the list of common side effects it wasn’t worth bothering my consultant about it specifically
Thank you for taking the time to be super honest & share the difficulties you’ve been experiencing lately. As you have suggested Andy, your symptoms could be a side effect of your treatment as they are quite typically ‘common’ for those prescribed TKI’s.
However we would always encourage you to alert your team as it allows them to understand how you are overall managing with treatments & consider other possibilities.
Please don’t ever feel a burden in relaying these concerns to your team as it is important for your own individual care to be openly discussing any worries you have regarding any aspect of your care.
Alternatively do know that we are always on the other side of the helpline should you prefer to run anything past us- 0808 2080 888.
Do Take Care, Lauran